Acute intoxication by endosulfan: Any role of N-acetylcysteine therapy?


DEMİRCAN A. , Calidag E., Oezsarac M., KELEŞ A. , BİLDİK F.

TURKISH JOURNAL OF MEDICAL SCIENCES, cilt.38, sa.4, ss.365-367, 2008 (SCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 38 Konu: 4
  • Basım Tarihi: 2008
  • Dergi Adı: TURKISH JOURNAL OF MEDICAL SCIENCES
  • Sayfa Sayıları: ss.365-367

Özet

Reactive oxygen species may play a role in the mediation of acetaminophen (APAP) hepatotoxicity. N-acetylcysteine (NAC) is the standard therapy for treatment of the APAP overdose patient. The suspected mechanism of hepatic injury appears to be similar to that of APAP and the empiric use of NAC may be justified. especially in significant endosulfan poisoning. An 18-year-old male presented to the emergency department because of unconsciousness and seizure that developed after acute intentional ingestion of endosulfan. Severe diaphoresis was noted and he had a Glasgow Coma Score of 7 (E1M4V2). Within 8 hours of his arrival in the emergency department, progressive elevation of transaminases was detected and NAC was administered via the intravenous route. Within the next 5 days the serum levels of transaminases returned to normal and he was discharged in good condition. We suggest that in patients with endosulfan poisoning who have primarily hepatotoxicity. NAC administration might be considered. NAC therapy was well tolerated and there were no serious adverse effects. Nevertheless, further data are required to demonstrate the efficacy of NAC therapy in endosulfan poisoning. and guidelines for dosing regimens have to be provided.